Alert archive / Alabama / Tornado Warnings in 2014
Tornado Warning 32, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Jun 7, 2014, 7:48 PM CDT for Franklin County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 7, 2014, 8:03 PM CDT
- In force
- 15 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2154 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
146
WFUS54 KHUN 080048
TORHUN
ALC059-080115-
/O.NEW.KHUN.TO.W.0032.140608T0048Z-140608T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
748 PM CDT SAT JUN 7 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
* UNTIL 815 PM CDT
* AT 748 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
NEAR BELGREEN...OR 9 MILES SOUTHWEST OF RUSSELLVILLE...AND MOVING
EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...PHIL CAMPBELL...BELGREEN...HODGES...ROCKWOOD...
SPRUCE PINE...DUKETON...ISBELL...NEWBURG AND LITTLE BEAR CREEK
RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3452 8791 3448 8757 3431 8763 3431 8790
3434 8797
TIME...MOT...LOC 0048Z 285DEG 20KT 3441 8786
$$
RSB1 follow-up statement
549
WWUS54 KHUN 080103
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
803 PM CDT SAT JUN 7 2014
ALC059-080113-
/O.CAN.KHUN.TO.W.0032.000000T0000Z-140608T0115Z/
FRANKLIN AL-
803 PM CDT SAT JUN 7 2014
...THE TORNADO WARNING FOR SOUTHEASTERN FRANKLIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
HUNTSVILLE.
LAT...LON 3452 8791 3448 8757 3431 8763 3431 8790
3434 8797
TIME...MOT...LOC 0102Z 285DEG 20KT 3439 8776
$$
RSBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jun 7, 7:11 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 7, 7:11 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 711 PM CDT SAT JUN 7 2014 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 354 PM CDT SAT JUN 7 2014/ A ZONAL...BUT SOMEWHAT WAVY MID-LEVEL FLOW CONTINUING OVER THE CONUS...WAS BRINGING A SERIES OF SYSTEMS IN WEST-EAST FASHION ACROSS THE REGION. THE WATER VAPOR LOOP INDICATED A MID LEVEL MOISTURE AXIS FROM THE SOUTHERN GREAT BASIN...TO THE TEXAS PANHANDLE AND MID SOUTH. STRONG EARLY JUNE HEATING HAS DESTABILIZED A MOIST ENVIRONMENT...WITH SCATTERED CONVECTION FORMING MAINLY TO THE WEST OF THE FORECAST AREA...AND NEAR THE QUAD CITIES. A FRONTAL BOUNDARY EXTENDED IN A NW-SE ORIENTATION FROM WEST OF ST LOUIS TO THE WESTERN CAROLINAS. HIGHS ACROSS THE REGION HAVE RISEN INTO THE MID 80S TO AROUND 90...WITH DEWPOINTS AROUND 70. PER THE CONVECTION FORMING MAINLY TO THE WEST WILL BRING A GOOD CHANCE FOR SHOWERS/STORMS IN THE LATE AFTERNOON AND EVENING. OUTPUT FROM THE HI-RES MODELS...THE ARW/NNM BOTH INDICATED STORMS MOVING ACROSS THE AREA IN A NW-SE FASHION DURING THE EVENING. TIMING FROM THE 12Z RUN WAS A BIT SLOWER THAN THE 00Z RUN HAD FORECAST...BUT AREAL COVERAGE OF RAIN WAS LARGER IN THE NEWER RUN. THE 12 AND 18Z NAM...AND 12Z GFS WERE SIMILAR TO THE HI-RES. THUS THINK THE BEST RAIN CHANCES SHOULD BE THIS EVENING...WITH PRECIP CHANCES DIMINISHING SOMEWHAT AFTER MIDNIGHT. GIVEN STRONG HEATING AND DESTABILIZATION...SOME OF THE STORMS THIS EVENING COULD BECOME STRONG TO BORDERLINE SEVERE...WITH STRONG TO SEVERE WINDS THE MAIN THREAT. PRECIP WATER AMOUNTS AROUND 1.5 INCHES ALSO MEANS LOCALLY HEAVY RAINFALL...WITH A SMALL FLASH FLOOD THREAT. SOME OF THE STORMS COULD BECOME ELECTRICALLY ACTIVE...ESPECIALLY IF HIGH PRECIP WATER AMOUNTS ARE PRESENT. SIMILAR CONDITIONS ARE FORECAST TOMORROW (SUNDAY)...AS A FRONTAL BOUNDARY SAGS TOWARD THE REGION. GIVEN THE PRECIP WILL BE GENERALLY CONVECTION...WILL STAY WITH HIGH CHANCE RATHER THAN LIKELY POPS ON SUN. STRONG TO MARGINALLY SEVERE STORMS ARE ALSO POSSIBLE ONCE AGAIN...WITH WINDS THE PRIMARY THREAT. A BROKEN RECORD FORECAST CONTINUED FOR MUCH OF NEXT WEEK. A MORE/ LESS ZONAL FLOW WILL CONTINUE WITH VARIOUS UPPER LEVEL DISTURBANCES MOVING EASTWARD IN THE PREVAILING WESTERLIES. GIVEN A SUMMER-LIKE WARM AND HUMIDITY...IT IS TOUGH TO RULE OUT RAIN CHANCES DURING THE EXTENDED. OUTPUT FROM THE ECMWF/GFS WERE IN REASONABLY GOOD AGREEMENT SHOWING THE BEST RAIN CHANCES AGAIN ON MONDAY NIGHT AND IN THE MID WEEK. EVEN THOUGH WILL KEEP RAIN CHANCES IN THE EXTENDED...UPPER LEVEL INDICATIONS ARE FOR A DRYING TREND... POSSIBLE LATE NEXT WEEK. UPPER RIDGING BUILDING IN PER LONGER RANGE OUTPUT GENERALLY TEMPERS RAIN CHANCES...AT THE EXPENSE OF WARMER TEMPERATURES. RSB && .AVIATION... FOR 00Z TAFS...VFR CONDITIONS WILL PREVAIL AT KHSV AND KMSL...ALTHOUGH VIS AND CIGS COULD TEMPORARILY LOWER INTO MVFR WITHIN STRONGER THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR ANOTHER FEW HOURS. SHOWERS AND THUNDERSTORMS WILL RETURN SUNDAY AFTERNOON. JMS && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 7, 12:14 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1214 PM CDT SAT JUN 7 2014 ALZ001>010-016-TNZ076-096-097-081015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1214 PM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...AS ADDITIONAL UPPER DISTURBANCES MOVE EASTWARD ACROSS THE REGION. SOME STORMS COULD BE STRONG IN NATURE...AND WILL BE CAPABLE OF WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS REMAIN POSSIBLE SUNDAY AS A FRONTAL BOUNDARY SETTLES INTO THE AREA. SOME STORMS MAY BE STRONG TO MARGINALLY SEVERE ALONG AND AHEAD OF THE FRONT...AND WILL BE CAPABLE OF BRIEF DAMAGING WIND GUSTS...LARGE HAIL AND LOCALLY HEAVY DOWNPOURS. SCATTERED STORMS WILL THEN BE POSSIBLE MONDAY THROUGH THURSDAY...AS LINGERING UPPER DISTURBANCES OUT OF THE SOUTHWEST MOVE ACROSS THE AREA. GUSTY WINDS AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH SOME OF THESE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 7, 6:07 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
607 PM CDT SAT JUN 7 2014
ALZ003-004-072330-
LAWRENCE AL-FRANKLIN AL-
607 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 630 PM CDT...
AT 607 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PHIL CAMPBELL...OR 11 MILES NORTHWEST OF HALEYVILLE...MOVING
NORTHEAST AT 50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOULTON...PHIL CAMPBELL...COURTLAND...MT HOPE...NE SMITH...
THARPTOWN...HATTON...SPRUCE PINE...DUKETON AND LANDERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3457 8755 3457 8752 3459 8751 3468 8735
3445 8719 3430 8758 3431 8758 3431 8786
3437 8790
TIME...MOT...LOC 2307Z 240DEG 45KT 3434 8777
07Special weather statement, Jun 7, 6:27 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
627 PM CDT SAT JUN 7 2014
ALZ001-002-080000-
LAUDERDALE AL-COLBERT AL-
627 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE AND
NORTHWESTERN COLBERT COUNTIES UNTIL 700 PM CDT...
AT 626 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR J
P COLEMAN STATE PARK...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...SHEFFIELD...J P COLEMAN STATE PARK...ST.
FLORIAN...UNDERWOOD-PETERSVILLE...WATERLOO...WRIGHT...EASTPORT AND
ZIP CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3498 8819 3501 8789 3500 8762 3476 8761
3479 8811 3489 8810 3492 8816
TIME...MOT...LOC 2326Z 269DEG 36KT 3490 8810
07Special weather statement, Jun 7, 6:28 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
628 PM CDT SAT JUN 7 2014
ALZ004-007-080000-
MORGAN AL-LAWRENCE AL-
628 PM CDT SAT JUN 7 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORGAN AND EAST
CENTRAL LAWRENCE COUNTIES UNTIL 700 PM CDT...
AT 627 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MOULTON...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DECATUR...HARTSELLE...MOULTON...TRINITY...BASHAM...CADDO AND NEEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3455 8727 3462 8703 3462 8701 3460 8695
3460 8694 3443 8692 3442 8726
TIME...MOT...LOC 2327Z 258DEG 14KT 3451 8718
RSBThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:08 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 52 min |
| Jun 7, 7:13 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 47 min |
| Jun 7, 7:20 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 25 min |
| Jun 7, 7:28 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Limestone, Madison | 47 min |
| Jun 7, 7:34 PM CDT | Tornado Warning | HUN | Lauderdale | 26 min |
| Jun 7, 7:45 PM CDT | Severe Thunderstorm Warning | HUN | Marshall, Morgan | 30 min |
| Jun 7, 7:50 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Morgan | 25 min |
| Jun 7, 7:59 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone, Morgan | 46 min |
| Jun 7, 8:04 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 41 min |
| Jun 7, 8:23 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 22 min |
| Jun 7, 8:26 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 49 min |
| Jun 7, 8:28 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 17 min |
| Jun 7, 8:35 PM CDT | Flash Flood Warning | HUN | Madison | 6 hr |
| Jun 7, 8:43 PM CDT | Flash Flood Warning | HUN | Limestone | 3 hr |
| Jun 7, 8:48 PM CDT | Flash Flood Warning | HUN | Morgan | 3 hr |
| Jun 7, 8:49 PM CDT | Special Weather Statement | HUN | Madison | 26 min |
| Jun 7, 8:53 PM CDT | Special Weather Statement | HUN | Cullman | 37 min |
| Jun 7, 9:25 PM CDT | Special Weather Statement | HUN | Jackson, Marshall | 35 min |
| Jun 7, 9:33 PM CDT | Special Weather Statement | HUN | Cullman | 27 min |
| Jun 7, 10:07 PM CDT | Special Weather Statement | HUN | DeKalb | 23 min |
| Jun 8, 1:42 AM CDT | Areal Flood Warning | HUN | Madison | 3 hr |
Nearby
Tornado Warnings in Alabama, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.